Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 69, NWS Tulsa, OK

May 19, 2010Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2010, 6:41 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2010, 6:41 AM CDT (11:41 UTC)
Expired
May 19, 2010, 7:30 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:42 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:05 AM CDT, 36 minutes earlier.

Area forecast discussion, May 19, 6:05 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 AM CDT WED MAY 19 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
STRONG TO SEVERE THUNDERSTORMS WILL IMPACT KRVS AND
KTUL BETWEEN 12 AND 15Z THIS MORNING. OTHERWISE..
THUNDERSTORM COMPLEX IS EXPECTED TO DIMINISH ACROSS
THE AREA THIS MORNING. MOSTLY VFR AND MVFR CONDITIONS
ACROSS THE AREA THROUGH THE VALID PERIOD. WILL SEE
IFR CONDITIONS WITH THUNDERSTORMS THIS MORNING AND
AGAIN LATER THIS EVENING AND INTO THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT WED MAY 19 2010/

DISCUSSION...
SEVERE WEATHER/HEAVY RAINFALL POTENTIAL HEADLINE THE FORECAST.

CURRENTLY KEEPING AN EYE ON MCS DEVELOPING ACROSS NWRN OK. CURRENT
FORWARD SPEED WOULD BRING IT INTO PARTS OF NE OK TOWARD
12Z...ALTHOUGH IN A WEAKENING STATE AS LOW-LEVEL JET DIMINISHES
FARTHER E.

CURRENT SFC ANALYSIS SHOWS A RATHER ILL-DEFINED STATIONARY FRONT
DRAPED ACROSS THE TX PANHANDLE INTO NRN/CNTRL TX. THIS FEATURE
SHOULD SHARPEN AND LIFT N AS A WARM FRONT TODAY...LIKELY MOVING INTO
SRN (AND POSSIBLY CNTRL OK) LATER THIS AFTERNOON. WITH
INCREASINGLY DIFFLUENT UPPER FLOW AND ENHANCED LOW-LEVEL WARM AIR
ADVECTION...EXPECT CONVECTION TO FIRE AGAIN THIS AFTERNOON BOTH
ALONG THE DRYLINE IN WRN OK...AND NEAR THE WARM FRONT. FORECAST
INSTABILITY AND SHEAR PROFILES ARE MORE THAN SUFFICIENT TO SUPPORT
SUPERCELL DEVELOPMENT...WITH ALL MODES OF SEVERE WEATHER (INCLUDING A
TORNADO THREAT) POSSIBLE...BY MID-TO-LATE AFTERNOON AND INTO THE
EVENING HOURS. HIGHEST SEVERE WEATHER CHANCES APPEAR TO BE GENERALLY
ALONG AND SOUTH OF A TULSA TO FORT SMITH LINE.

CONVECTION WILL LIKELY DEVELOP INTO A FORWARD PROPAGATING MCS ACROSS
ERN OK THIS EVENING...WITH A DAMAGING WIND/HAIL THREAT SPREADING E
INTO WRN AR OVERNIGHT.

THE EVENTUAL POSITION OF THE WARM FRONT WILL BE CRUCIAL DETERMINING
THE DEGREE OF SEVERE WEATHER ACROSS OUR REGION. IF THE ONGOING MCS
MAINTAINS ITSELF...IT COULD EFFECTIVELY SUPPRESS THE WARM FRONT
FARTHER S THAN EXPECTED. STAY TUNED TO THE LATEST UPDATES AND
HAZARDOUS WEATHER OUTLOOKS.

WITH DEEP WARM AIR ADVECTION PATTERN IN PLACE AND FORECAST PWS
RUNNING OVER 1.5 INCHES...HEAVY RAINFALL/FLASH FLOODING THREAT WILL
BE ON THE INCREASE. HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
ALL BUT FAR SERN OK...STARTING THIS AFTERNOON AND RUNNING THROUGH
THURSDAY. CONFIDENCE ISN'T TOO HIGH IN SIGNIFICANT HEAVY RAINFALL
TODAY...BUT CONFIDENCE INCREASES THIS EVENING AND
TONIGHT...ESPECIALLY FOR PARTS OF FAR ERN OK AND WRN AR. HAVE
FAVORED THE SLIGHTLY FARTHER S QPF SOLUTION OF THE
ECMWF/GEM/UKMET...WITH WIDESPREAD 2-3 INCHES OF RAIN LIKELY WITH
LOCALLY HIGHER AMOUNTS.

SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS ERN PORTIONS OF THE
FORECAST AREA THURSDAY MORNING...WITH ACTIVITY SHIFTING MOSTLY E OF
OUR AREA TOWARD NOON. HOWEVER...AS NEGATIVELY TILTED TROF AXIS
SWINGS THROUGH THE AREA...EXPECT CONVECTION TO FIRE ACROSS ERN OK
DURING THE AFTERNOON IN THE VERY MOIST/UNSTABLE AIRMASS WITH STORMS
MOVING INTO WRN AR BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORMS
MAY BE MOSTLY LINEAR IN NATURE...ALTHOUGH ETA FORECAST 0-6KM BULK
SHEAR VALUES AROUND 40-45KTS SHOULD SUPPORT SOME SUPERCELL
DEVELOPMENT.

HIGH AMPLITUDE RIDGE WILL BUILD TO OUR EAST OVER THE WEEKEND...ALONG
WITH A DEEP UPPER LOW OVER THE WRN STATES. RIDGING CONDITIONS SHOULD
BE MAINTAINED WELL INTO NEXT WEEK...WITH AN EXTENDED PERIOD OF WARM
AND MUGGY WEATHER IN STORE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 PM THURSDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 PM THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...10
Hazardous weather outlook, May 19, 5:08 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT WED MAY 19 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT WED MAY 19 2010

...SEVERAL ROUNDS OF SIGNIFICANT SEVERE WEATHER EXPECTED
THROUGH THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...MAINLY SOUTH AND WEST OF A
        PONCA CITY TO FORT SMITH LINE.
	ONSET...LATE AFTERNOON AND EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING AND AGAIN THIS AFTERNOON/EVENING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

	AREA AT GREATEST RISK...FAR EAST OKLAHOMA.
DISCUSSION...
TWO ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TONIGHT. THE FIRST ROUND WILL OCCUR THIS MORNING AS A
THUNDERSTORM COMPLEX MOVES INTO EASTERN OKLAHOMA FROM
THE WEST. THIS COMPLEX IS EXPECTED TO DIMINISH ACROSS THE
AREA THIS MORNING AS THE LOW LEVEL JET WEAKENS. HOWEVER...
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS ACROSS EASTERN OKLAHOMA THIS MORNING BEFORE DISSIPATING.

THE SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON
AND EVENING AS SEVERE THUNDERSTORMS DEVELOP ACROSS WESTERN OKLAHOMA
IN THE VICINITY OF THE DRY LINE AND MOVE OFF TO THE EAST INTO
EASTERN OKLAHOMA BY THIS EVENING. THERE WILL MORE THAN ADEQUATE
INSTABILITY AND LOW LEVEL SHEAR FOR TORNADIC SUPERCELLS TO DEVELOP'
THIS AFTERNOON/EVENING. THE GREATEST THREAT FOR TORNADOES THIS EVENING
WILL BE IN THE WARM SECTOR WHICH IS EXPECTED TO BE WEST OF A
PONCA CITY TO FORT SMITH LINE. LARGE HAIL AND DAMAGING WINDS
WILL ALSO BE A THREAT FROM THESE SUPERCELLS. THESE STORMS WILL
CONGEAL INTO A THUNDERSTORM COMPLEX LATE THIS EVENING ACROSS
EASTERN OKLAHOMA AND MOVE INTO NORTHWESTERN ARKANSAS. LARGE HAIL
AND DAMAGING WINDS WILL BECOME MORE OF A CONCERN AT THIS TIME.

HEAVY RAIN WILL ALSO BE A MAJOR CONCERN WITH 1 TO 3 INCHES OF RAIN
POSSIBLE THROUGH TONIGHT. THIS COULD LEAD TO FLOODING OF LOW LYING
AREAS. THEREFORE...A FLASH FLOOD WATCH /OKCFFATSA/ HAS BEEN ISSUED
FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THURSDAY
AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A THIRD ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
THURSDAY AFTERNOON AS A COLD FRONT PUSHES INTO THE REGION.
THESE STORMS SHOULD QUICKLY FORM INTO A LINE AND MOVE INTO
NORTHWEST ARKANSAS BY THURSDAY EVENING. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN CONCERN. HOWEVER...THE THREAT FOR
TORNADOES WILL STILL EXIST. THE THUNDERSTORMS ARE EXPECTED TO
EXIT THE AREA BY LATE THURSDAY NIGHT AS THE STORM SYSTEM MOVES
OFF TO THE EAST.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR SEVERAL
ROUNDS OF SEVERE WEATHER WHICH WILL INCLUDE THE THREAT FOR
TORNADOES...LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:33 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more40 hr
May 19, 7:24 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Tulsa, Washington51 min
May 19, 8:10 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington65 min
May 19, 8:30 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more90 min
May 19, 8:35 AM CDTSpecial Weather StatementTSANowata, Rogers40 min
May 19, 9:02 AM CDTSpecial Weather StatementTSACraig, Mayes58 min
May 19, 9:11 AM CDTSpecial Weather StatementTSAWagoner49 min
May 19, 9:19 AM CDTAreal Flood AdvisoryTSAWagoner116 min
May 19, 9:35 AM CDTRiver Flood WatchTSAAdair23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSACherokee23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSALeFlore23 hr
May 19, 9:44 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers91 min
May 19, 5:01 PM CDTSpecial Weather StatementTSAOkfuskee29 min
May 19, 5:08 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee47 min
May 19, 6:10 PM CDTSpecial Weather StatementTSAOkmulgee35 min
May 19, 6:13 PM CDTSpecial Weather StatementTSACreek32 min
May 19, 6:24 PM CDTTornado WarningTSACreek, Okfuskee66 min
May 19, 6:52 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee53 min
May 19, 6:56 PM CDTTornado WarningTSALatimer, LeFlore, Pushmataha54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.